Log In or Register to Join The Conversation!

Tagged: 

Viewing 10 reply threads
  • Author
    Posts
    • #13747
      Lou Hevly
      Participant

      Greetings all,

      I suffered slight RLS symptoms for the past year, but then they started getting worse and affecting my sleep. I read that non-Parkinsonian RLS is treated with the agonist pramipexol, so now I’m taking 0.26mg of Mirapexin daily and all’s well; the RLS is completely gone.

      I’d taken ropinirole, another agonist, in the past, not for RLS but just for general symptoms, but it gave me edema. We’ll see if the same happens with Mirrapexin.

       

    • #13750
      Jean Mellano
      Participant

      hi lou, i am glad you found relief for some of your symptoms.  there is so much trial and error trying to find something that works and what works for some does not work for others. I   didnt have RLS, but I was on ropinerole for one day, it made me so ill I stopped it after one dose.

    • #13753
      Lou Hevly
      Participant

      Have you heard this one?

      “When you’ve seen one case of PD, you’ve seen one case of PD”

      • #13763
        Jean Mellano
        Participant

        yes, no truer words have been spoken, we are all so different in how PD manifests itself in us.

    • #16826
      Toni Shapiro
      Participant

      RLS comes and goes.  It can drive me to tears. It feels like I am losing my mind and I move my legs violently at times.  I will ask my neurologist about that medication.  Thank you.

    • #16841
      Jean Mellano
      Participant

      toni, the Neupro skin patch is another agonist and it bypasses the stomach, so less chance of nausea,  the agonists potentially do have OCD (gambling, shopping, etc) side effects, so beware if you go down that path.  luckily  I do not have that side effect

    • #17155
      Curtis Nelson
      Participant

      I have  been using .5 mirapex for several years for restless legs. About once a month it would not work. Then 300mg neurontin was added  , now both work very well. Mirapex .25 mg has been added during the day to see if it helps with my stumbling. Some have talked about internal tremors, how they discribe how it feels could easily pass for restless legs. I’m assuming they are a different thing?

    • #17157
      Jean Mellano
      Participant

      Curtis. I find it very difficult to describe internal tremors.  It is not just the legs for me.  My head and upper body are involved too and there is no visibility to the eye when I have internal tremors.

    • #17299
      Toni Shapiro
      Participant

      I wrote earlier about how RLS drives me crazy….sitting on a plane or trying to get to sleep is killer. While reading other peoples stories on the form I came across INTERNAL TREMOURS.  I had never heard of that before.  It was a relief for me to have a name for something I have been experiencing for years.  I used to describe it as having ginger ale bubbling in my veins and throughout my whole body but mostly in arms and legs.  I am thinking my RLS is worse because I am sure I have internal tremours.  I looked it up as a topic but couldnt find anything specific to it.  I so appreciate this form. Knowing its a real thing helps me.

    • #17317
      James Harvey
      Participant

      I have what I think of as “vibrating legs,” i.e., the motor nerves seem to trigger creating a brief vibration of one (either) leg.  It sometimes happens every 5 or 10 minutes when I’m lying in bed trying to sleep.  I do not have a sense of some RLS symptoms I have read about, i.e., a feeling that I need to move my legs or a sense of something crawling  in  my legs.  I may try a low dose of mirapex again.  My experience with mirapex in the past is as follows. At that time it was prescribed for hand tremor.

      Starting Dose: 0.125mg 3 x per day for 1 week    Started: 9-16-16                Stopped: 2-14-17

      Full Dose: 0.25mg 3 x per day

      Took the starting dose for 8 days.  On day 9 (9-24-16) started the full dose.  Took the full dose for 7 days (through 9-29-16). Had adverse effects. Then went back to the starting dose through 10-13-16. Then took 2 pills per day through 11-12-16.  Then took 1 pill per day through 2-14-17.

      Benefit: none noted

      Adverse: About day 13 (9-28-16) I had sudden daytime sleepiness on at least two occasions in the late afternoon in a way that seemed abnormal (i.e., it was like momentarily losing consciousness).  This occurred when I was driving on an Interstate — I woke up to find myself drifting out of my lane.  Also had balance problems when doing balance exercises on one leg (but not when walking). Also had obsessive hypersexual thoughts starting about day 13.  The sleepiness and balance problems went away when I went back to the starting dose.  The obsessive thoughts went away a few weeks after I went back to the starting dose.

       

    • #17316
      Dave
      Participant

      Hi.

      A Cautionary tale. Be very careful with any Agonist. It stimulates a receptor that also causes OCD,(Gambling, shopping, etc.) It can also lead to mood swings.  I know 3 others who had similar reactions. Anyone taking these meds should let who ever is helping them, know about these behavioral changes and monitor you. This can be very costly.

      I’ve had R.LS. all my life, but I’ve tried 2 different agonists. Both made me nuts.

    • #18984
      Karen Fell
      Participant

      I am 65 yrs old and have been suffering from Restless Leg Syndrome for 10 years. It has worsened in the last 6 months resulting in most nights only getting 2-3 hrs sleep.  On Jul 1st I started taking Sinemet 25/100 taking 1/2 pill one hour before bed and it has been a miracle drug for me. Restless Leg gone and I sleep the whole night.  I wake up and its light out and I can’t believe it.
      However, 5 days after starting the Sinemet I am experiencing joint inflammation. Every day it moves to a different location and it varies from slight pain/stiffness to excruciating throbbing pain.  For example: both shoulders, one knee, one ankle, both wrists or sometimes just one, fingers.  I am now taking Advil once every 6 hours and the occasional Tylenol to help manage the pain.  Today for the first time my throat is so sore I can hardly swallow.  Taking the anti-inflammatory has helped slightly.
      Could this be a side effect from taking the Sinemet?

Viewing 10 reply threads
  • You must be logged in to reply to this topic.
Copyright © 2017-2020 All rights reserved.

©2020 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account